MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMART TOUCH BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMART TOUCH BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D132704
Medical Device Problem Codes High Readings (2459); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biosense webster inc.(bwi) product analysis lab received the device for evaluation on 4-sep-2021.The device evaluation was completed on 4-oct-2021.The product was returned to biosense webster for evaluation.Bwi conducted a visual inspection and a carto-force test on the returned device.Visual analysis of the returned sample revealed a cut on the pebax with reddish-brown material inside and internal parts exposed; however, the cut could be related with the handling since in the process, there are control inspection points to avoid these kinds of issues.Force testing was performed and observed that the catheter was displayed properly.The evaluation determined that the cause of the pebax damage failure cannot be established.However, the blood found inside the pebax area may have contributed to the high force issue reported.A manufacturing record evaluation was performed for the finished device 30533700m number, and no internal action was found during the review.As part of bwi¿s quality process all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure is multifactorial.The instructions for use (ifu) contain the following warning stated in the carto 3 system manual: -for force issue of the catheter is disconnected.To continue, replace the catheter cable.If that does not resolve the problem, replace the catheter.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that patient underwent an atrial fibrillation (afib) procedure with a thermocool® smart touch¿ bi-directional navigation catheter and the biosense webster, inc.Product analysis lab observed a cut on the pebax with reddish-brown material inside.Initially.It was reported that during ablation, force readings on the catheter went up to 70 grams.There was no impedance rise when this happened.The cable was exchanged, and the issue persisted.The catheter was exchanged, and the issue was resolved and the case was completed without any further incident.There was no patient consequence.The high force issue was assessed as not mdr reportable.The issue was highly detectable when occurring.The potential that it could cause or contribute to a death, serious injury, or other significant adverse event was low.This event is being reported because the biosense webster, inc.Product analysis lab received the device for evaluation and found that there was a cut on the pebax with reddish-brown material inside and internal parts exposed.The issue was assessed as mdr reportable.Therefore, the awareness date for this reportable lab finding is 4-oct-2021.

Brand Name
THERMOCOOL SMART TOUCH BI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
MDR Report Key12710116
Report Number2029046-2021-01836
Device Sequence Number4239268
Product Code LPB
UDI-Device Identifier10846835009194
UDI-Public10846835009194
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2022
Device Model NumberD132704
Device Catalogue NumberD132704
Device Lot Number30533700M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2021
Initial Report FDA Received Date10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BRAND CABLE; UNKNOWN BRAND CABLE; UNKNOWN BRAND CATHETER